Oklahoma, 2012

Drought in Oklahoma, December 1 to 31, 2012

December 1 to 31, 2012 · NWS SHV · 1 event in 1 county or zone

Drought conditions continued across McCurtain County in Southeast Oklahoma during the month of December despite the fact that December rainfall totals across the county ranged from 2 to 4 inches. The month began with the entire county being classified as D3 Extreme Drought conditions and by the end of the month, the classification stayed the same.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Drought conditions continued across McCurtain County in Southeast Oklahoma during the month of December despite the fact that December rainfall totals across the county ranged from 2 to 4 inches. The month began with the entire county being classified as D3 Extreme Drought conditions and by the end of the month, the classification stayed the same.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 30, 9:00 PM CST, 3 hours earlier.

Area forecast discussion, Nov 30, 9:00 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CST FRI NOV 30 2012

.DISCUSSION...
IR IMAGERY THIS EVENING SHOWS PLENTIFUL LOW LEVEL MOISTURE RETURN
STREAMING NORTHWARD FROM THE NW GULF. SOUTHERLY FETCH IS DEEP VIA
OUR 00Z SOUNDING WITH A SOUTHERLY COMPONENT TO THE WIND UPWARDS TO
10KFT. HOWEVER...THERE ARE A FEW BREAKS IN THE OVC NOTED ACROSS NE
TX AND ACROSS NE LA. WHERE THESE BREAKS ARE OCCURRING...LARGE
TEMPERATURE SPREADS EXIST AND THIS WILL BE THE CASE AS WE GO
THROUGH THE REMAINDER OF THE OVERNIGHT HOURS. GIVEN THE HIGH
DEWPOINTS IN PLACE AND THE SOUTHERLY FLOW...DID RAISE TEMPERATURES
ACROSS A FEW LOCATIONS THIS EVENING. REMOVED MENTION OF POPS FOR
THE REMAINDER OF THE NIGHT. COULD SEE SOME PATCHY FOG ONCE AGAIN
TONIGHT BUT SHOULD NOT BE WIDESPREAD AND DOES NOT DESERVE A
MENTION IN THE GRIDS FOR THE OVERNIGHT HOURS.

ALL OTHER GRIDS ARE IN GOOD SHAPE...UPDATE OUT SHORTLY...13.

&&

.AVIATION...
HIGH MOISTURE BELOW 10 KFT DUE TO SOUTHERLY WINDS WILL CONTRIBUTE TO
CLOUDS AT DIFFERENT LEVELS THROUGHOUT THE NEXT 24 HOURS. FLIGHT
CONDITIONS WERE MOSTLY VFR THIS EVENING...BUT EXPECT AREAS OF MVFR
CIGS TO DEVELOP AFTER 06Z AND MVFR TO BRIEF IFR VISIBILITY IN FOG
BETWEEN 08Z AND 14Z. THE FOG WILL LIKELY BE MOST WIDESPREAD IN DEEP
EAST TEXAS WHERE DEWPOINTS ARE HIGHEST...BUT MAY DEVELOP IN OTHER
AREAS. FLIGHT CONDITIONS WILL IMPROVE TO VFR OVER MOST OF THE AREA
BY 17Z SATURDAY. SOUTH TO SOUTHEAST WIND GENERALLY LESS THAN 10 KTS
OVERNIGHT WILL INCREASE UP TO 15 KTS AFTER 15Z WITH GUSTS TO 25 KTS
POSSIBLE. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  77  58  77  60 /  10  10  10  10  10
MLU  51  73  55  76  55 /  10  10  10  10  10
DEQ  54  74  59  76  58 /  10  20  10  10  10
TXK  60  75  59  75  59 /  10  20  10  10  10
ELD  53  74  55  75  56 /  10  10  10  10  10
TYR  61  78  60  77  62 /  10  20  10  10  10
GGG  60  77  59  77  60 /  10  20  10  10  10
LFK  62  78  58  78  60 /  10  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/14
Hazardous weather outlook, Nov 30, 11:49 AM CST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 AM CST FRI NOV 30 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1149 AM CST FRI NOV 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

05

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, McCurtain

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
McCurtain forecast zone
Reported by
Drought Monitor
Coordinates
34.115, -94.771 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, December 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419160.